MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 16.0MM PILOT NOSE INT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. 16.0MM PILOT NOSE INT HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71118246
Medical Device Problem Codes Break (1069); Dull, Blunt (2407)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during inspection activities, the 13.Mm pilot nose irh ((b)(4)) and the 16.0mm pilot nose int head ((b)(4)) were found to be chipped and dull.No case involved; therefore, there was no patient involvement.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be chipped and dull, rendering the device inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
16.0MM PILOT NOSE INT HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11873243
Report Number1020279-2021-04648
Device Sequence Number14269957
Product Code JDI
UDI-Device Identifier03596010451545
UDI-Public03596010451545
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K123598
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71118246
Device Catalogue Number71118246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2021
Initial Date Received by Manufacturer 05/11/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date05/24/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1